i was recently put on zoloft for depression and so far so good but i just have lost all my appetite. and am losing weight fast, too fast. i have lost 7lbs THIS WEEK!
should i get off of it and try to get on something else??? help!
Wow..that is some fast weight loss. You don't need to get sick from not eating. Have you asked your doctor about it? You may want to do an internet search to see about the side effects.
My doctor keeps wanting to put me on Zoloft for anxiety after losing my son, but I keep telling him no cause I don't want to be on pills and afraid of weight gain. I am already on Synthroid for the rest of my life.
Would be interesting to find out from others about the side effects.
i am so sorry to hear you lost your son. i am on it for depression and anxiety and have been on it for two weeks. and the only side effects that i have had so far is the weight loss and drowsiness right about an hour after i take it. but that is when my son takes a nap so it works out.
my husband thinks my weight loss has nothing to do with the zoloft but more to do with my stress which the zoloft will hopefully help.
but just in case i am calling my dr tomorrow!
My husband was put on 50mg Zoloft about 3 months ago. Per the manufacturers website, they say the side effects lessen over time and I can tell you that's definitely true. He started out having bowel issues for about 2 weeks. It did cause him to lose some weight but it leveled off. He was actually eating like crazy during those first few weeks because it made him really hungry. He takes his at night to help avoid the drowsy feeling.
So far between the Zoloft and working out consistently, it's really improved his anxiety/depression and his quality of life. There are so many types of these drugs that you have to keep trying until you find the one that fits you. Giving it time to work is so important. After a few weeks, he wanted to give up b/c he felt it wasn't working. But after encourging him to stick with it for a few months, he's happy he's still taking it. He's is not typcially the kind of person who likes to take pills. He doesn't take any OTC stuff for colds, sickness. Heck, not even tylenol. Don't be afraid ladies! Good luck :)
Today is my first day taking it and I notice that everyone has something different to say because I know it effect everyone differently. But I got pregant and gained 50lbs and that"s part of my depression, so I pray that I don't gain but be one of ones that lost alot. But they say that you crave carbs and because of the sleeping your less mobile, so I'm gonna have to watch that closely. I look forward to giving an update of my doing well on meds and weightloss.
Hey leslee, your appetite should return to normal in about another week or so. I remember when I first started Zoloft my appetite was out of whack as well. I had no appetite the first few days, and then the next week I was ravenous. My hunger finally went back to normal after about 2 weeks.
Don't be concerned just yet....I think you should at least give Zoloft a good 4-6 weeks before you get off of it. The benefits far outweigh the disadvantages, but you have to be patient in the beginning.
Good luck - hope this helps you :)
I noticed last night it did kinda make me drowsy, but I usually dont rest well so that was kinda good for me. I have not taken it this morning, think I will stick to the evenings. Although I noticed I dont have an appetite this morning, but I ate just little bit anyway. I happy about the appetitte thing I need to lose another 40lbs. Have not noticed any side effects yet, I will keep you guys updated.
I just started taking zoloft today and i don't want to gain weight. How did it do for you? i have 40lbs to loose.
Zoloft was great for my depression, but certainly didn't cause me to LOSE any weight! I was just "fat & happy"
I have always been really small and Zoloft put 10-15 pounds on me without a single dietary change. Also made me unbearably depressed if I drank. I've never heard of weight loss on Zoloft.
I took Zoloft for a couple of years. I certainly didn't lose any weight and gained maybe 3-5 lbs on it, but I did have trouble ever losing any. My husband took it and lost 10 lbs in the first 2 weeks from loss of appetite. It did level off for him to where he could eat. He has been on it now for a couple of years and is doing fine, eating and gaining ;) A girl friend of mine also experienced weight loss at first that tapered off. I think it effects people differently based on their personal physiology, like all other drugs.
The side effects of allergy medications keep some people from using them. Natural remedies can be a great alternative, but some are more effective than others.